Short-Term Effects of Ketamine
Ketamine produces an abrupt high that lasts for about an hour. It starts around 2 to 5 minutes after the dose has been smoked or swallowed. With injection, it happens around 30 seconds after the injection has occurred.
The first feeling of the high the user will get is an overwhelming feeling of relaxation, sometimes described as a full-body buzz. Some users feel like they’re floating and some even describe it as being out of their bodies. Many experience hallucinations that can last longer than the anesthetic effects.
Higher doses can produce more intense effects, with users reporting complete and utter detachment from their bodies. The effects are similar to those described by people who have had near-death experiences, and it’s described as being in the “K-hole”.
Ketamine Effects question 3
The drug does, of course, have side effects, and these can be quite profound. Short-term side effects include bad hallucinations. As with all psychotropic drugs, the pleasantness of the hallucination depends on the user’s state of mind, and if the user is seeking to escape unhappiness, the hallucinations are likely to be unpleasant.
Naturally, the side effects include:
- Disorientation and general confusion due to the drug’s anesthetic nature.
- Increased heart rate.
- Elevated blood pressure.
Large doses of ketamine can result in what some describe as the “K-hole,” which can include intense and unpleasant visual and auditory hallucinations coupled with marked derealization and a frightening detachment from reality.
Perhaps more acutely problematic, ketamine users can also become quite nauseated. If this progresses to vomiting, it can be very dangerous, as those in the midst of state of dissociated confusion frequently end up supine—presenting a serious choking hazard. If you do see someone on ketamine, take a moment to roll them on their side or into the
recovery position if possible to prevent this from happening. Promptly call 911 to get emergency medical assistance.